MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC SUPERDIMENSION; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

COVIDIEN LP - SUPERDIMENSION INC SUPERDIMENSION; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number AAS00161-20
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pneumothorax (2012); Insufficient Information (4580)
Date of Event 11/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to literature source of cohort study, in the first six months, the authors compared the diagnostic yield of two platforms, digital tomosynthesis-electromagnetic navigational bronchoscopy (dt-enb, superdimension) and shape-sensing robotic-assisted bronchoscopy (ssrab).Ssrab was used to biopsy 143 ppls in 133 patients and dt-enb was used to biopsy 197 ppls in 170 patients.Transbronchial needle aspiration was the q9 initial biopsy method in all patients using the 21-gauge pulmonary needle in dt-enb procedures and 19-gauge, 21-gauge, or 23-gauge needles from another manufacturer in ssrab procedures.Post operative complications was pneumothorax on two (2) patients  (1.5%) of ssrab and on three patients (1.8%) of dt-enb.One patient (0.6%) in the dtenb group and 2 patients (1.5%) in the ssrab group required tube thoracostomy.No patients required additional intervention because of bleeding in either cohort.
 
Additional Manufacturer Narrative
Title: shape-sensing robotic-assisted bronchoscopy vs digital tomosynthesis corrected electromagnetic navigation bronchoscopy a comparative cohort study of diagnostic performance source: thoracic oncology original research doi: https://doi.Org/10.1016/j.Chest.2022.10.019.Pneumothorax is a known short-term complication when a lung biopsy is performed during a transbronchial lung biopsy or ct guided percutaneous biopsy.D10 concomitant product: ils-2100-pn, arcpoint pulmonary needle, 21 g (lot#unk) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to literature source of cohort study, in the first six months, the authors compared the diagnostic yield of two platforms, digital tomosynthesis-electromagnetic navigational bronchoscopy (dt-enb, superdimension;) and shape-sensing robotic-assisted bronchoscopy (ssrab).Ssrab was used to biopsy 143 ppls in 133 patients and dt-enb was used to biopsy 197 ppls in 170 patients.Transbronchial needle aspiration was the q9 initial biopsy method in all patients using the 21-gauge pulmonary needle in dt-enb procedures and 19-gauge, 21-gauge, or 23-gauge needles from another manufacturer in ssrab procedures.Post operative complications was pneumothorax on two (2) patients  (1.5%) of ssrab and on three patients (1.8%) of dt-enb.One patient (0.6%) in the dtenb group and 2 patients (1.5%) in the ssrab group required tube thoracostomy.No patients required additional intervention because of bleeding in either cohort.The surgeon confirmed that complications in this study we¿re not related to the devices.
 
Additional Manufacturer Narrative
New information has been received pertaining to the event, no complications were related to the devices.This event has been reassessed and found not to be a reportable event and is not associated with a serious injury or potential for serious injury with reoccurrence.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
SUPERDIMENSION
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer (Section G)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16744104
Report Number3004962788-2023-00039
Device Sequence Number15047735
Product Code JAK
UDI-Device Identifier10884521199989
UDI-Public10884521199989
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAAS00161-20
Device Catalogue NumberAAS00161-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale